Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

March 31, 2012Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 31, 2012, 7:29 AM CDT for Choctaw County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 7:29 AM CDT (12:29 UTC)
Expired
Mar 31, 2012, 8:00 AM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 171 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS84 KTSA 311229
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT SAT MAR 31 2012

OKZ053-311300-
CHOCTAW OK-
729 AM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF GRANT...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGO...
HUGO LAKE STATE PARK...MESSER...FORT TOWSON AND SAWYER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3398 9557 3416 9545 3416 9540 3403 9524
      3391 9548
TIME...MOT...LOC 1229Z 225DEG 9KT 3398 9549

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 31, 6:31 AM CDT, 58 minutes earlier.

Area forecast discussion, Mar 31, 6:31 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT SAT MAR 31 2012

.DISCUSSION...

THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SEVERAL SITES HAVE MVFR VSBYS...EVEN DIPPING INTO THE IFR RANGE AT
KRVS AT TIMES. THIS WILL CLEAR UP BY AROUND 14Z OR SO AS THE SUN
COMES UP. OTHERWISE VFR FOR MUCH OF THE FORECAST PERIOD. SOME MVFR
OR EVEN IFR FOG WILL LIKELY RETURN AT THE SAME LOCATIONS TONIGHT.

LACY

&&

.PREV DISCUSSION... /ISSUED 308 AM CDT SAT MAR 31 2012/

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTH-CENTRAL OKLAHOMA
THIS MORNING AND COULD CLIP EXTREME SOUTHEAST OKLAHOMA BEFORE
DIMINISHING. MORE THUNDERSTORMS COULD DEVELOP OVER THE NEXT
FEW HOURS ACROSS SOUTHERN OKLAHOMA AS A MID-LEVEL SHORTWAVE MOVES
ACROSS THE AREA. CURRENTLY HAVE NO POPS FOR SOUTHEAST OKLAHOMA BUT
MAY ADD SOME RIGHT AT RELEASE TIME. WILL KEEP THIS AFTERNOON AND
TONIGHT DRY AS WELL AS HIGH PRESSURE PREVAILS ACROSS THE AREA.
MAY SEE A FEW ISOLATED SHOWERS AND THUNDERSTORMS IN THE FAVORED
TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT
NOTHING WORTHY OF INCREASING POPS AT THIS TIME.

THE BIG STORY THIS WEEKEND AND INTO MONDAY WILL BE THE UNSEASONABLY
WARM TEMPERATURES. TEMPERATURES COULD REACH THE LOWER 90S ACROSS
MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS ON SUNDAY. RECORD
HIGH TEMPERATURES COULD BE IN JEOPARDY AT FAYETTEVILLE TODAY THROUGH
MONDAY. NEAR RECORD TEMPERATURES ARE EXPECTED THIS AFTERNOON AND SUNDAY
AT FORT SMITH AND THIS AFTERNOON AT TULSA.

THE NEXT CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY THROUGH
WEDNESDAY AS A MID-LEVEL LOW MOVES OUT OF NEW MEXICO AND ACROSS THE
PLAINS. THE MODELS ARE COMING INTO BETTER AGREEMENT ON THE TIMING
AND THE TRACK OF THIS FEATURE. THE AIRMASS IN ADVANCE OF THIS FEATURE
WILL BE PLENTY OF UNSTABLE. HOWEVER...THE DEEP LAYER SHEAR MAY BE A
BIT LACKING FOR SUPERCELL DEVELOPMENT. THE SEVERE WEATHER THREAT
WITH THIS SYSTEM WILL MAINLY BE LARGE HAIL AND DAMAGING WINDS.

AFTER THE STORM SYSTEM MOVES EAST OF THE AREA LATE IN THE WEEK...HIGH
PRESSURE WILL GAIN CONTROL. THE UNSEASONABLY WARM TEMPERATURES
WILL CONTINUE BUT NOT TO THE EXTENT THAT WILL OCCUR OVER THE NEXT
COUPLE OF DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  64  90  67 /  10  10   0  10
FSM   86  62  91  62 /  10  10   0  10
MLC   84  65  89  68 /  10  10   0  10
BVO   86  59  91  64 /   0  10   0  10
FYV   83  57  87  61 /  10  10  10  10
BYV   84  61  87  64 /  10  10  10  10
MKO   85  63  89  65 /  10  10   0  10
MIO   87  64  91  68 /  10  10  10  10
F10   85  65  89  68 /  10  10   0  10
HHW   83  63  87  63 /  20   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, Mar 31, 6:51 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
651 AM CDT SAT MAR 31 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
651 AM CDT SAT MAR 31 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...A WEAK UPPER DISTURBANCE IS TRACKING ACROSS SOUTHERN
OKLAHOMA THIS MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
OVER FAR SOUTHEAST OKLAHOMA UNTIL THE WAVE PASSES LATER ON TODAY.
LARGE HAIL FROM QUARTER TO HALF DOLLAR SIZE IS POSSIBLE WITH ANY
SEVERE STORM THAT CAN DEVELOP.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

LOW PRESSURE WILL DEVELOP OVER THE CENTRAL HIGH PLAINS ON SUNDAY
AND MONDAY AHEAD OF THE NEXT STORM SYSTEM. STRONG SOUTH WINDS AND
AT LEAST LIMITED FIRE DANGER CAN BE EXPECTED.

A COLD FRONT WILL MOVE INTO THE REGION LATE MONDAY NIGHT INTO
TUESDAY...COLLIDING WITH A WARM AND MOIST AIR MASS OVER THE REGION
TO PRODUCE SCATTERED STORMS. SOME STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS...HOWEVER A WIDESPREAD ORGANIZED EVENT IS
NOT EXPECTED.

SOME ISOLATED AFTERNOON STORMS WILL BE POSSIBLE BENEATH THE UPPER
LOW ON WEDNESDAY...DEPENDING ON THE TRACK OF THE SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 31, 6:35 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 AM CDT SAT MAR 31 2012

OKZ053-311200-
CHOCTAW OK-
635 AM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN CHOCTAW

AT 635 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BOSWELL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOSWELL.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE.

LAT...LON 3412 9594 3413 9596 3415 9596 3415 9598
      3416 9598 3416 9578 3415 9577 3405 9574
      3400 9594
TIME...MOT...LOC 1135Z 245DEG 17KT 3410 9597
Special weather statement, Mar 31, 7:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT SAT MAR 31 2012

OKZ053-311300-
CHOCTAW OK-
729 AM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF GRANT...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGO...
HUGO LAKE STATE PARK...MESSER...FORT TOWSON AND SAWYER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3398 9557 3416 9545 3416 9540 3403 9524
      3391 9548
TIME...MOT...LOC 1229Z 225DEG 9KT 3398 9549

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:35 AM CDTSpecial Weather StatementTSAChoctaw25 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.